MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106762
Medical Device Problem Codes Decreased Pump Speed (1500); Pumping Stopped (1503); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that the patient changed their controller on (b)(6) 2021 after having alarms at home.
 
Event or Problem Description
It was reported that the patient changed their controller on (b)(6) 2021 after hearing alarms at home.
 
Additional Manufacturer Narrative
Section d4: the serial number, lot number, and expiration date are unknown.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report that the patient experienced alarms associated with pump stops was confirmed via the evaluation of heartmate ii lvas, serial number (b)(6) related manufacturer report number: 2916596-2021-01395).Evaluation of (b)(6) identified a compromised driveline that would have contributed to the reported pump stops and low speed events recorded in the log files.The log files provided for review captured multiple episodes of pump speed drops below the low speed limit and motor stop alarms while the patient was supported by both the power module and batteries.The pump stops were accompanied by low speed events as low as 0 rpm and power elevations as high as 18 watts.The heartmate ii system controller used at the time of the reported alarm events was not returned for evaluation.As a result, the cause of the event could not be correlated to the system controller.Attempts were made to obtain additional information such as the controller serial number that was used at the time of the event and the return status of the device; however, no additional information has not been provided at this time.To the date, the system controller (serial number unknown) associated with this complaint is unavailable for analysis.As a result, this complaint file will be closed with no further actions.If the product is returned in a later time, the complaint file will be re-opened.The serial number or other identifying information of the product was not reported and was not able to be determined during the investigation.Heartmate ii patient handbook under section 5 ¿alarms and troubleshooting¿ and heartmate ii instructions for use (ifu) under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the no external power, low voltage advisory/hazard, low speed, pump off, and low flow alarms, and the actions to take if the alarms cannot be resolved.Heartmate ii patient handbook and heartmate ii instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11563944
Report Number2916596-2021-01704
Device Sequence Number19879372
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/16/2022
Device Model Number106762
Device Catalogue Number10005080
Device Lot Number7047099
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer05/20/2021
06/17/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/20/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight105